Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 57, NWS Grand Rapids, MI

July 27, 2012Gratiot County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 27, 2012, 2:20 PM EDT for Gratiot County, Michigan. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 2:20 PM EDT (18:20 UTC)
Expired
Jul 27, 2012, 3:15 PM EDT
In force
55 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Gratiot County, MI

The radar

The Grand Rapids radar (KGRR), 93 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 2:31 PM EDTHAIL 1.251 W Alma, MI
Jul 27, 2:34 PM EDTHAIL 1.75Alma, MI
Jul 27, 2:47 PM EDTHAIL 11 E Alma, MI
Jul 27, 3:20 PM EDTHAIL 1.51 Se Breckenridge, MIRAINFALLL OF ONE INCH. WIND EST AT 50 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WUUS53 KGRR 271820
SVRGRR
MIC057-271915-
/O.NEW.KGRR.SV.W.0057.120727T1820Z-120727T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
220 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRATIOT COUNTY IN CENTRAL MICHIGAN...

* UNTIL 315 PM EDT

* AT 217 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR ALMA..AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALMA...               ITHACA...             SEVILLE TWP...
  LAFAYETTE TWP...      FOREST HILL...        ELM HALL...
  ELWELL...             RIVERDALE...          SUMNER...
  WHEELER...            ST. LOUIS...          BRECKENRIDGE...
  LANGPORT...           BEEBE...              EUGENE...
  EDGEWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4329 8484 4346 8485 4347 8437 4347 8436
      4323 8436
TIME...MOT...LOC 1821Z 287DEG 12KT 4339 8468
WIND...HAIL 60MPH 1.00IN

$$

DUKE
1 follow-up statement
578 
WWUS53 KGRR 271835
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
235 PM EDT FRI JUL 27 2012

MIC057-271915-
/O.CON.KGRR.SV.W.0057.000000T0000Z-120727T1915Z/
GRATIOT MI-
235 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GRATIOT COUNTY UNTIL 315 PM EDT...

AT 233 PM EDT...A TRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL JUST 
WEST OF ALMA. HAIL LARGER THAN GOLF BALL MAY BE POSSIBLE WITH THIS 
STORM AS WELL AS DAMAGING WINDS IN EXCESS OF 60 MPH THROUGH 315 PM 
EDT. 

LOCATIONS IMPACTED INCLUDE...
  ALMA...               ITHACA...             SEVILLE TWP...
  LAFAYETTE TWP...      FOREST HILL...        ELM HALL...
  ELWELL...             RIVERDALE...          SUMNER...
  WHEELER...            ST. LOUIS...          BRECKENRIDGE...
  LANGPORT...           BEEBE...              EUGENE...
  EDGEWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4329 8484 4346 8485 4347 8437 4347 8436
      4323 8436
TIME...MOT...LOC 1834Z 287DEG 12KT 4338 8462
WIND...HAIL 60MPH 1.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:57 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 27, 1:57 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
157 PM EDT FRI JUL 27 2012

.SYNOPSIS...
ISSUED AT 336 AM EDT FRI JUL 27 2012

LOW PRESSURE WILL MOVE OVER LOWER MICHIGAN TODAY AND GENERATE
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. SMALL HAIL MAY
ACCOMPANY SOME OF THE STRONGER STORMS. TEMPERATURES WILL TOP OUT
IN THE UPPER 70S TO LOWER 80S. RAIN WILL DIMINISH THIS EVENING AS
THE LOW MOVES AWAY SETTING THE STAGE FOR A DRY WEEKEND.

&&

.UPDATE...
ISSUED AT 1144 AM EDT FRI JUL 27 2012

UPDATED THE FORECAST TO HAVE LIKELY POPS IN ALL AREAS AND MENTION
LOCALLY HEAVY RAINFALL. THE UPPER SHORTWAVE RESPONSIBLE FOR THE
RAIN CAN CLEARLY BE SEEN AS A TIGHT SWIRL ROTATING SOUTHEAST
ACROSS THE LOWER PENINSULA. THE GRR FORECAST AREA WILL BE ON THE
SOUTHERN HALF OF THE COMPACT SHORTWAVE WHICH WILL ALLOW BREAKS IN
THE CLOUD COVER TO OCCUR AND PROVIDING HEATING. THE HEATING WILL
BUILD INSTABILITY AND EXPECT AN INCREASE IN COVERAGE AS WE REACH
THE DIURNAL PEAK THIS AFTERNOON AND EVENING...THEREFORE THE UPDATE
TO LIKELY POPS AREA WIDE. ADDITIONAL SHOWERS AND STORMS ARE
ACTUALLY FORMING UPSTREAM OVER WISCONSIN AND LAKE MICHIGAN IN AN
AREA OF CLEARING.

MODIFYING THE GRB MORNING SOUNDING TO A T/TD OF 76/69 YIELDS CAPE
VALUES OF 2800 J/KG AND LI/S NEAR -9C WITH NO INHIBITION. SO...AREAS
THAT CLIMB INTO THE UPPER 70S THIS AFTERNOON IN ZONES OF PARTIAL
CLEARING WILL YIELD STRONG INSTABILITY. SEVERE WEATHER IS NOT OUT
OF THE REALM OF POSSIBILITIES...WITH FREEZING LEVELS DOWN TO
AROUND 11000FT. HAIL IS PROBABLY THREAT 1...WITH WET MICROBURST
WINDS AT 2...ESPECIALLY IF WE GET GOOD HEATING IN BREAKS.
ALSO...THE STORMS THIS MORNING HAVE BEEN VERY EFFICIENT RAIN
PRODUCERS AND WILL CONTINUE TO BE THIS AFTERNOON WITH PWAT VALUES
STILL UP AROUND AN INCH AND A HALF.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 336 AM EDT FRI JUL 27 2012

CONCERNS DEAL WITH THE APPROACHING UPPER LOW.

LATEST REGIONAL RADAR SHOWS SHOWERS/STORMS CONTINUING TO DEVELOP
OVER EASTERN WISCONSIN IN ADVANCE OF THE UPPER LOW THAT SHOWS UP
NICELY ON WV IMAGERY OVER NRN WISCONSIN. THIS LOW WILL CONTINUE
MOVING TOWARD AND OVER THE CWA TODAY. DECENT INSTABILITY WITH LI/S
NEAR -5C COUPLED WITH SHEAR NEAR 35 KTS SUGGESTS THAT A FEW OF THE
STORMS COULD BE ON THE STRONG SIDE. CAN/T RULE OUT A SVR STORM
EITHER. THIS SYSTEM HAS BEEN PRETTY WELL HANDLED FOR SEVERAL DAYS
SO CONFIDENCE IS FAIRLY HIGH THAT WE/LL SEE PCPN TODAY. HAIL IS
THE MAIN THREAT GIVEN THE COOLER TEMPS ALOFT ASSOCIATED WITH THE
LOW. CLOUD COVER AND PCPN SHOULD HOLD TEMPS IN THE UPPER 70S TO
LOWER 80S TODAY.

PCPN WILL DIMINISH THIS EVENING AS THE LOW MOVES EAST AND SKIES
WILL GRADUALLY CLEAR. WE SHOULD SEE A DRY WEEKEND AS HIGH PRESSURE
MOVES OVERHEAD.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 336 AM EDT FRI JUL 27 2012

A PERSISTENT NORTHWEST FLOW ALOFT SHOULD KEEP THE REAL HOT AND HUMID
AIR FROM RETURNING TO SW LWR MI DURING THE LONG TERM PERIOD.
TEMPERATURES WILL AVERAGE ONLY SLIGHTLY ABOVE NORMAL... WITH HIGHS
IN THE LOWER TO MID 80S AND LOWS IN THE LOWER TO MID 60S.

THE NORTHWEST FLOW ALOFT WILL ALSO SEND OCCASIONAL SHORTWAVE
DISTURBANCES THROUGH THE REGION. THESE TROUGHS COULD BRING A FEW
BOUTS/ROUNDS OF SCATTERED SHOWERS AND TSTMS NEXT WEEK... BUT THE
TIMING/FREQUENCY AND COVERAGE OF PCPN WITH THESE EVENTS IS UNCLEAR
AT THIS TIME. NO ORGANIZED OR WIDESPREAD PCPN EVENTS ARE CURRENTLY
FORESEEN... AND IT SHOULD BE DRY THE MAJORITY OF THE TIME.

UNFORTUNATELY THE UPSHOT TO THIS PATTERN AND ASSOCIATED
UNCERTAINTIES IS 20 TO 30 POPS MENTIONED IN ALMOST EACH FCST
PERIOD... WHICH IS BASICALLY A CLIMATOLOGY FCST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 157 PM EDT FRI JUL 27 2012

MAIN FOCUS OF THIS SET OF TERMINAL FCSTS IS THE CONVECTION THIS
AFTERNOON AND EARLY THIS EVENING. SCATTERED THUNDERSTORMS ARE
DEVELOPING ACROSS THE ENTIRE AREA AS AN UPPER WAVE MOVES IN FROM THE
NW. COVERAGE IS ENOUGH AROUND THE AREA THAT A TEMPO GROUP WAS
INCLUDED IN FOR ALL SITES. CONDITIONS WILL BE VFR WITH SOME TEMPO
CONDITIONS LOWERING AS MUCH AS IFR IN SOME OF THE HEAVY DOWNPOURS.
SOME SMALL HAIL AND WIND GUSTS TO 40 KNOTS WILL BE POSSIBLE...BUT
NOT LIKELY ENOUGH TO INCLUDE YET.

THE COVERAGE SHOULD DIMINISH SOME BEGINNING AROUND 22Z AS DAYTIME
HEATING STARTS TO WANE. IT WILL BE AT THAT TIME THAT THE BACK EDGE
OF ANY PCPN STARTS TO WORK ACROSS THE AREA AS THE WAVE PASSES. PCPN
SHOULD END FROM NW TO SE THROUGH 02-03Z. SOME LOWER MVFR TYPE CLOUDS
ACROSS UPPER MI AND NRN WI COULD MOVE IN ON THE BACKSIDE FOR A FEW
HOURS BEFORE SKIES CLEAR. SOME FOG IS NOT OUT OF THE QUESTION...BUT
DRIER AIR AND SOME WIND REMAINING UP WILL LIMIT THE THREAT SOME.

WEATHER WILL BE QUIET THEN LATER TONIGHT AND SAT THROUGH 18Z ONLY
SOME CU EXPECTED ON SAT.

&&

.MARINE...
ISSUED AT 336 AM EDT FRI JUL 27 2012

OFFSHORE WINDS 10 TO 20 KNOTS WILL DEVELOP TODAY KEEPING WAVES IN
THE 1 TO 3 FOOT RANGE.

&&

.HYDROLOGY...
ISSUED AT 336 AM EDT FRI JUL 27 2012

BASIN AVERAGE QPF WILL GENERALLY BE LESS THAN A TENTH OF AN INCH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

UPDATE...DUKE
SYNOPSIS...93
SHORT TERM...93
LONG TERM...MEADE
AVIATION...NJJ
HYDROLOGY...93
MARINE...93
Hazardous weather outlook, Jul 27, 11:59 AM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1159 AM EDT FRI JUL 27 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-280830-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1159 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ALL
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND CLOUD
TO GROUND LIGHTNING STRIKES. THE STRONGER STORMS MAY PRODUCE HAIL UP
TO AROUND DIME SIZE AND GUSTY WINDS TO AROUND 50 MPH. STORM MOVEMENT
WILL BE TO THE EAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LOW CHANCE OF THUNDERSTORMS EXISTS EACH DAY MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY... BUT PLEASE REPORT
HAIL SIZE AND WIND GUST SPEEDS IF IMPACTED BY A STRONGER STORM.

LMZ844>849-280830-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1159 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ALL
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND CLOUD
TO WATER LIGHTNING STRIKES. THE STRONGER STORMS MAY PRODUCE HAIL UP
TO AROUND DIME SIZE AND GUSTY WINDS TO AROUND 40 KNOTS. STORM
MOVEMENT WILL BE TO THE EAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT AND BEACH GOERS COULD
DEVELOP SOUTH OF GRAND HAVEN ON SATURDAY... FROM MID AFTERNOON
THROUGH EARLY EVENING. WINDS WILL BE FROM THE NORTH.

A LOW CHANCE OF THUNDERSTORMS EXISTS EACH DAY MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY... BUT PLEASE REPORT
HAIL SIZE AND WIND GUST SPEEDS IF IMPACTED BY A STRONGER STORM.

MEADE/DUKE

In the hours before

Special weather statement, Jul 27, 1:03 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
103 PM EDT FRI JUL 27 2012

MIZ050-056-057-271800-
KENT-MUSKEGON-OTTAWA-
103 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN OTTAWA COUNTY...MOVING EAST AT
25 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NUNICA...             SULLIVAN...           EASTMANVILLE...
  COOPERSVILLE...       RAVENNA...            LAMONT...
  CONKLIN...            CHESTER TWP...        MARNE...
  WALKER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4329 8571 4297 8572 4302 8619 4326 8620
TIME...MOT...LOC 1703Z 271DEG 13KT 4310 8611

NJJ
Local storm report, Jul 27, 1:17 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
117 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             NUNICA                  43.08N 86.07W
07/27/2012  E0.25 INCH       OTTAWA             MI   PUBLIC

            REPORT CALLED INTO BROADCAST MEDIA WOOD TV 8

&&

MWALTON
Special weather statement, Jul 27, 1:26 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
126 PM EDT FRI JUL 27 2012

MIZ037-038-043-271830-
LAKE-MASON-OCEANA-
126 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME NORTHEASTERN
MASON COUNTY TO NEAR SCOTTVILLE...MOVING SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  MEADE TWP...          FOUNTAIN...           SCOTTVILLE...
  CUSTER...             CUSTER...             ELK TWP...
  IRONS...              WALHALLA...           LOGAN TWP...
  BRANCH...             SWEETWATER TWP...     SAUBLE TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4417 8592 4405 8573 4376 8611 4398 8648
      4418 8623
TIME...MOT...LOC 1725Z 310DEG 7KT 4415 8608 4399 8630

DUKE
Special weather statement, Jul 27, 2:06 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
206 PM EDT FRI JUL 27 2012

MIZ037>040-043>046-050>052-056>059-271900-
CLARE-CLINTON-GRATIOT-IONIA-ISABELLA-KENT-LAKE-MASON-MECOSTA-
MONTCALM-MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-OTTAWA-
206 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS ACROSS PORTIONS OF SOUTHWEST LOWER
MICHIGAN...GENERALLY FROM INTERSTATE 96 NORTHWARD. THE STORMS WERE
DRIFTING TO THE EAST AND SOUTHEAST AROUND 20 MPH.

THE STRONGER STORMS THROUGH 300 PM WILL BE CAPABLE OF PRODUCING
PENNY SIZE HAIL...WIND GUSTS TO AROUND 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  WALHALLA...           BALDWIN...            HOWARD CITY...
  LAKEVIEW...           SIX LAKES...          EDMORE...
  ALMA...               COMSTOCK PARK...      BELMONT...
  CANNONSBURG...        ADA...                CASCADE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE IF STORMS APPROACH YOUR
LOCATION.

&&

LAT...LON 4417 8640 4416 8462 4347 8460 4347 8436
      4283 8436 4289 8622 4310 8627 4353 8650
      4371 8651 4378 8645 4385 8644 4406 8652
TIME...MOT...LOC 1758Z 291DEG 16KT 4313 8556

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:03 PM EDTSpecial Weather StatementGRROttawa57 min
Jul 27, 1:26 PM EDTSpecial Weather StatementGRRLake64 min
Jul 27, 2:06 PM EDTSpecial Weather StatementGRRClare, Clinton, Gratiot, Ionia, Isabella, Kent and 9 more54 min
Jul 27, 2:21 PM EDTSevere Thunderstorm WarningGRRMontcalm54 min
Jul 27, 2:53 PM EDTSpecial Marine WarningGRR82 min
Jul 27, 3:09 PM EDTSpecial Weather StatementGRRIonia66 min
Jul 27, 3:15 PM EDTSevere Thunderstorm WarningGRRGratiot30 min
Jul 27, 4:06 PM EDTSpecial Weather StatementGRRClinton54 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.